Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 13, 2006, 8:46 PM EDT for Murray County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2006, 8:46 PM EDT (00:46 UTC)
- Expired
- May 13, 2006, 9:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:50 PM EDT | HAIL 0.88 | Cisco, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 140047 SVRFFC GAC213-140115- /O.NEW.KFFC.SV.W.0166.060514T0046Z-060514T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 846 PM EDT SAT MAY 13 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN NORTHWEST GEORGIA * UNTIL 915 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR CRANDALL...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREGORY AND CHATSWORTH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8481 3477 8481 3478 8457 3498 8455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:20 PM EDT, 26 minutes earlier.
Area forecast discussion, May 13, 8:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EDT SAT MAY 13 2006 .UPDATE... SEVERE THUNDERSTORM WATCH 344 JUST ISSUED UNTIL 05Z FOR NORTH GEORGIA FROM ROME TO HOMER AND NORTHWARD. UPDATED ZONES TO INCREASE TSRA POPS NW/NC AREAS...ADD LARGE HAIL AS A THREAT...AND ADD WATCH. ELSEWHERE...JUST LEFT MOSTLY 20 PERCENT POPS UNTIL MIDNIGHT. AFTER MIDNIGHT...INCREASE POPS TO LIKELY ACROSS NORTH AND CENTRAL AREAS AS MCS POSSIBLE LATE TONIGHT/EARLY SUN ACROSS THIS AREA. SEVERE THREAT WILL BE LESS AT THAT TIME. LITTLE CHANGE MADE TO TEMPERATURE OR LATER PERIODS AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) TSRA ACTIVITY NW GA IN RESPONSE TO UPSTREAM SHORT WAVE ROTATING AROUND VERY LARGE AND PERSISTENT GREAT LAKES/NE U.S. UPPER LOW. ACTIVITY BEING DRIVEN LARGELY BY COLD AIR ALOFT AND FAVORABLE UPPER JET WITH NOSE RIGHT INTO NW GA THIS EVENING. SEVERE WEATHER THREAT EXPECTED TO BE ALMOST ENTIRELY LARGE HAIL IN THE PENNY TO GOLF BALL-SIZE RANGE. STEEP LAPSE RATES A RESULT OF -18C AT 500MB...ALTHOUGH SFC TEMPS ARE FAIRLY COOL FOR MAY...MOSTLY IN THE 60S. PW IS LOW...MOSTLY 0.50 OR LESS AND SFC DEWPOINTS ARE LOW. WOULD EXPECT SEVERITY OF ACTIVITY TO DIMINISH WITHIN A FEW HOURS OF SUNSET AS LOSS OF INSOLATION WILL REDUCE LAPSE RATES AND UPPER JET LIFTS SLIGHTLY NORTH AND TAKES A MORE EASTWARD ORIENTATION. GFS...WHICH VERIFIED WELL ON THIS MORNINGS ACTIVITIES...ADVERTISES A SECONDARY AREA OF DEVELOPMENT BETWEEN 06Z-12Z ACROSS NORTH CENTRAL AL...WHICH TRACKS ACROSS NORTH AND CENTRAL GEORGIA BETWEEN 08Z-16Z. THUS...HAVE INCREASED POPS TO LIKELY FOR THESE AREAS. SEVERE THREAT SHOULD BE MINIMAL AS EVEN BEST CAPES 200 OR LESS AND SFC LIS -1 TO -2 AFT 06Z. SHOULD BE SOME CLEARING ACROSS W/N GA BY AFTERNOON WITH MCS OR WHAT IS LEFT OF SUCH SYSTEM TRANSLATING TO THE SE INTO CHS/CAE/JAX AREA BY AFTERNOON. .LONG TERM...(TUESDAY THROUGH SATURDAY) LARGE UPPER LOW NE U.S. WILL REMAIN THE DOMINATE FEATURE THROUGH AT LEAST DAY 7 AS IT IS CONTINUALLY REINFORCED AND BLOCKED. 850MB TEMPS WILL ONLY WARM SLIGHTLY THROUGH THE PERIOD...STARTING OUT AROUND +4C MON TO ABOUT +10C BY FRIDAY. SFC AIR MASS REMAINS QUITE DRY FOR MAY AS NW FLOW ALOFT PREVAILS. CANNOT RULE OUT SMALL CHANCES FOR INSTABILITY SHOWERS BUT INSTABILITY APPEARS INSUFFICIENT FOR TSRA UNTIL PERHAPS LATE IN THE WEEK. SEVERE THREAT SHOULD REMAIN QUITE LOW FOR THIS TIME OF YEAR THROUGH THE PERIOD. SFC TEMPS WILL HOLD IN THE 60S ACROSS THE NORTH MON-TUE...WARMING INTO THE 70S BY THE MIDDLE OF THE WEEK. ALL-IN-ALL...VERY PLEASANT WEATHER FOR THIS TIME OF YEAR. && .AVIATION... CONDITIONS CONTINUE TO IMPROVE THIS AFTERNOON. PRECIPITATION ACROSS CENTRAL GEORGIA IS RAPIDLY DECREASING WITH THIS FIRST WAVE. THE MAIN THING TO WATCH FOR OVERNIGHT WILL BE AN APPROACHING SHORTWAVE LOCATED OVER WESTERN TENNESSEE AS IT INTERACTS WITH A COLD FRONT HELPING TO INITIATE CONVECTION OVER NORTHERN ALABAMA AND MOVING ACROSS GEORGIA. THIS SYSTEM SHOULD BE APPROACHING THE METRO AREA AROUND 5 Z AND CONTINUE ON ACROSS CENTRAL GEORGIA NEAR SUNRISE. THERE IS HOWEVER STILL SOME UNCERTAINTY AS TO IF THIS SYSTEM WILL HAVE THUNDER SO MAY HOLD OFF AND CONTINUE VCTS. WINDS WILL CONTINUE TO BE OUT OF THE SOUTHWEST AROUND 10KTS WITH GUSTS AROUND 20KTS LIKELY THROUGH SUNSET. CIGS WILL REMAIN AROUND 8-12,000 FT BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGING LOWER CISGS AROUND 3,000 FT. SOME PATCHY LIGHT FOG WILL BE POSSIBLE IN MCN AND CSG IN APPROACH OF THE FRONT. && .FFC WATCHES/WARNINGS/ADVISORIES... .GA...SEVERE THUNDERSTORM WATCH FOR AREAS NORTH OF RMG-GVL THROUGH 01Z SUN. && 19
Hazardous weather outlook, May 13, 4:28 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SAT MAY 13 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTHWEST GEORGIA. .SYNOPSIS... A COLD FRONT OVER THE OHIO TO MID MISSISSIPPI VALLEYS WILL MOVE SOUTH INTO NORTH GEORGIA TONIGHT. THIS COMBINED WITH AN APPROACHING SHORTWAVE LOCATED OVER SOUTHERN MISSOURI WILL HELP TO INITIATE CONVECTION. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE STRETCHING FROM LA GRANGE TO ATLANTA TO BLUE RIDGE AFTER 10 PM. .DISCUSSION... DEW POINTS IN THE 60S ACROSS CENTRAL ALABAMA COMBINED WITH AN APPROACHING FRONT LATER TONIGHT MAY HELP TO INITIATE A FEW ISOLATED SEVERE THUNDERSTORMS LATE TONIGHT ACROSS NORTHWEST GEORGIA. STEEP LAPSE RATES ALOFT WILL HELP TO OVERCOME WEAK SURFACE BASED CAPES OF LESS THAN 1000. THERE IS STILL A GOOD DEAL OF UNCERTAINTY DUE TO LIMITED LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATE TONIGHT ACROSS NORTHWEST GEORGIA. EA
In the hours before
Local storm report, May 13, 8:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL FORT OGLETHORPE 34.92N 85.25W
05/13/2006 E0.75 INCH CATOOSA GA PUBLIC
&&
LPRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 45 min |
| May 13, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 26 min |
| May 13, 9:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 30 min |
| May 13, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 23 min |
| May 13, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Union | 38 min |
| May 13, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 26 min |
| May 13, 10:09 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 36 min |
| May 13, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 32 min |
| May 13, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| May 13, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 13, 10:46 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| May 13, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| May 13, 11:14 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 46 min |
| May 13, 11:32 PM EDT | Tornado Warning | FFC | Webster | 28 min |
| May 13, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 37 min |
| May 14, 12:26 AM EDT | Severe Thunderstorm Warning | FFC | Floyd | 37 min |
| May 14, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 18 min |
| May 14, 4:45 AM EDT | Severe Thunderstorm Warning | FFC | Banks | 15 min |
| May 14, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 16 min |
| May 14, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 27 min |
| May 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 26 min |
| May 14, 4:53 PM EDT | Tornado Warning | FFC | Washington | 22 min |
| May 14, 4:59 PM EDT | Tornado Warning | FFC | Jefferson | 31 min |
| May 14, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 14, 6:07 PM EDT | Tornado Warning | FFC | Washington | 23 min |
| May 14, 6:21 PM EDT | Tornado Warning | FFC | Jefferson | 39 min |
| May 14, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.